| Model Number |
GS-R6ST1C12W |
| Medical Device Problem Codes |
Fracture (1260); Unraveled Material (1664)
| Health Effect - Clinical Codes |
Calcium Deposits/Calcification (1758); Cramp(s) /Muscle Spasm(s) (4521)
| Date of Event |
02/21/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
The user facility reported that at the end of a peripheral intervention, the sheath was attempted to be removed but was not able to be pulled back.A severe spasm was present at the forearm, which had not been present prior.Upon attempting to pull the sheath out, the braiding began to unravel.The patient had to be referred to vascular surgery where it was surgically removed.The device is currently with the quality team at the hospital site.This has been escalated to the hospital's internal quality team.The procedure performed was a peripheral intervention.No blood loss.Additional information was received on 26 mar 2025: the surgeon reported that he was able to slowly remove the remnant and sheath; however, it repeatedly fractured.He fully mobilized the radial artery by about 3 to 4 cm.He could not identify any obvious reason why the sheath would not be removed easily.Ultimately, he was able to slowly retrieve the entirety of the sheath as well as the radiopaque tip with gentle retraction.Of note, the patient did have significant calcifications involving the radial artery.It was a small caliber artery, and he had evidence of calciphylaxis.The surgeon suspects this contributed to the difficulty in removing the sheath.Once the sheath was removed, there was excellent antegrade bleeding.Per the interventional cardiologist's dictation (who performed the initial arteriogram involving the sheath).The patient was discharged from the hospital on (b)(6) 2025.
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: cath lab manager.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide that the actual device has not been returned; therefore, an evaluation of the actual device was unable to be conducted.When the device is returned the complaint will be reopened and a follow-up report will be submitted with the completed investigation.The complaint cannot be confirmed for a sheath breakage because a sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).